Alert archive / Maine / Beach Hazards Statements in 2019
Beach Hazards Statement 17, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jul 28, 2019, 4:12 AM EDT for Hancock County, Washington County, Maine. It took effect at Jul 28, 2019, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2019, 4:12 AM EDT (08:12 UTC)
- In effect from
- Jul 28, 2019, 8:00 AM EDT
- Expired
- Jul 28, 2019, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 8.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
047 WHUS41 KCAR 280812 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 412 AM EDT Sun Jul 28 2019 MEZ029-030-281615- /O.NEW.KCAR.BH.S.0017.190728T1200Z-190729T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 412 AM EDT Sun Jul 28 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect from 8 AM EDT this morning through this evening. * TIMING...From 8 AM EDT this morning through this evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The air temperatures in the lower 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 50s. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ Hewitt
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 28, 3:55 AM EDT, 17 minutes earlier.
Area forecast discussion, Jul 28, 3:55 AM EDT, 17 minutes before
Area Forecast Discussion National Weather Service Caribou ME 355 AM EDT Sun Jul 28 2019 .SYNOPSIS... A trof of low pressure will cross the region Today. Weak high pressure is expected on Monday. A cold front will approach later Tuesday then cross the region Wednesday into Thursday. && .NEAR TERM /THROUGH TONIGHT/... Increasing humidity with tstms Today. Starting to see some fog and stratus development along the coast as evident of the GOES satl imagery and a few obs such as Waterville showing vsby down to 1/2 of a mile. Included the mention of fog through this morning. The fog/stratus is expected to lift and burn off later this morning due to the heating. Dewpoints have dropped into the 50s w/the exception of the Crown and Allagash region as dewpoints were in the lower 60s. Dewpoints will be back on the rise later this morning as ssw winds kick in ahead of an apchg sfc trof seen on the latest analysis back across Quebec and Ontario. Temperatures are forecast to climb into the 80s w/the exception of the coast as S winds will keep temps down in the 70s. Showers and tstms to push into western areas later this morning and then move eastward this afternoon as that trof pushes eastward. 00Z UA showed a sharp trof associated w/the sfc trof. Also noted was a 30 kt jetstreak at the 850-700 mb layer across the Great Lakes and Ontario. The latest run of the RAP model shows this jetstreak pushing into Maine later this morning and afternoon. This is supported by the 00Z NAM. Sounding data shows CAPE 1000+ joules by the afternoon. Lapse rates in the llvls(0-3km) are forecast to hit 8.0 c/km by the afternoon, but above that layer, values are not that impressive for strong updrafts. SSW winds do increase as one moves up through the column w/25 kts of shear at both 0-3 & 0-6 km. This would be enough to allow for organized tstm development. Confidence is not high enough to include enhanced wording attm given the lack of steep lapse rates at the 850-700 mb layer. However, this is not saying that a few cells could reach near severe limits with gusty winds and heavy rainfall, given the shear, CAPE and PWs at 1.5 inches. Storm structure looks to be multicellular w/some line segments. The last few runs of the HRRR support this setup. Also, hail is not out of the question w/freezing levels progged to be 11-12k ft. The areas to see the highest concentration will be across Aroostook County and down across the Maine Central Highlands and Penobscot Valley. Daycrew can assess this further to see if enhanced wording is needed as the later guidance arrives. The activity is expected to push to the east and southeast this evening and weaken as it moves toward the coast. Continued humid w/some fog developing, especially in the areas that receive rainfall. && .SHORT TERM /MONDAY THROUGH TUESDAY/... Warm and muggy weather continues into the first part of the workweek as an upper level ridge continues to build over the region. Monday is looking a bit warmer than Sunday with highs generally in the mid 80s, except not quite so warm near the coast due to a slight onshore component. A subtle upper level shortwave could spark isolated to perhaps scattered afternoon storm activity. Nothing strong or severe expected, and it's possible if the shortwave is weaker than expected, little or no afternoon convection could fire. Good shot at low clouds and fog Monday night, mainly over Downeast and the waters. Tuesday a bit warmer still with highs generally in the upper 80s away from the immediate coast. With the muggy conditions continuing, expect heat indices to get fairly close to advisory criteria, though probably not quite there. We are expecting low 90s heat indices and advisory criteria is 95. For Tuesday, a stronger upper level trough will begin approaching from the Great Lakes, so onshore flow will be just a bit stronger Downeast. This will allow the focus for afternoon storms to be more inland on Tuesday, with a chance of storms mainly over Northern Maine north/west of the I-95 corridor. Think that the upper level shortwave will still be far enough west that storms shouldn't be strong or severe Tuesday. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... Tuesday night looks very mild as the upper level shortwave and surface cold front approach from the west. Wednesday looks to be the most active shower and thunderstorm day of the week as a decent upper level trough and surface cold front approach. Went with likely PoPs as confidence is fairly high on the timing of the system. Some stronger storms are possible, but it's too early to include any enhanced wording in the forecast. Cold front moves through sometime Wednesday night, and drier air moves in for Thursday and Friday. Could still be some showers around on Thursday as the upper trough doesn't move through until Thursday, lagging behind the surface cold front. Thursday night through Friday night look dry with temperatures near to slightly above average. Precipitation chances could return next weekend, but model agreement falls apart after Friday so low confidence in the forecast. && .AVIATION /07Z SUNDAY THROUGH THURSDAY/... NEAR TERM: VFR conditions expected early Today w/some patchy fog along the coast which cold bring brief MVFR for KBHB this morning. Variable conditions for this afternoon with shower and tstms. This will allow for periods of MVFR and IFR especially north of KBHB. Clearing tonight will lead to the potential for MVFR and IFR w/fog and low cigs. SHORT TERM: Monday...Early AM IFR possible near the coast, otherwise VFR with isolated afternoon storms. Light wind. Tuesday...AM IFR possible from KBGR to the coast, otherwise mainly VFR. Isolated to scattered afternoon storms possible over Northern Maine. Southerly breeze. Wednesday...Good shot at thunderstorms. Also, AM IFR possible from KBGR to the coast. Thursday...VFR. && .MARINE... NEAR TERM: S winds around 10 kts will continue into tonight. Fog will be around into tonight with coverage increasing tonight. Seas will average 2-3 ft w/the development of a swell as periods increase to 14-15 seconds by late this afternoon. remain below small craft advisory levels tonight through Sunday. SHORT TERM: Conditions remaining below small craft levels. Good shot of marine fog Monday through Wednesday until a cold front comes through late Wednesday and switches the flow from onshore to offshore. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Hewitt Short Term...Foisy Long Term...Foisy Aviation...Hewitt/Foisy Marine...Hewitt/Foisy
Hazardous weather outlook, Jul 28, 4:06 AM EDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 406 AM EDT Sun Jul 28 2019 MEZ001>006-010-011-015>017-031-032-290815- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 406 AM EDT Sun Jul 28 2019 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-290815- Coastal Hancock-Coastal Washington- 406 AM EDT Sun Jul 28 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-290815- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 406 AM EDT Sun Jul 28 2019 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 12:44 PM EDT | Special Weather Statement | CAR | 46 min | |
| Jul 28, 1:14 PM EDT | Special Weather Statement | CAR | Aroostook | 61 min |
| Jul 28, 1:25 PM EDT | Special Weather Statement | CAR | Aroostook | 50 min |
| Jul 28, 1:55 PM EDT | Special Weather Statement | CAR | 50 min | |
| Jul 28, 2:15 PM EDT | Special Weather Statement | CAR | Piscataquis | 45 min |
| Jul 28, 2:18 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 42 min |
| Jul 28, 2:51 PM EDT | Special Weather Statement | CAR | Aroostook | 39 min |
| Jul 28, 2:54 PM EDT | Special Weather Statement | CAR | Aroostook | 51 min |
| Jul 28, 3:05 PM EDT | Special Weather Statement | CAR | Piscataquis | 40 min |
| Jul 28, 3:06 PM EDT | Special Weather Statement | CAR | Piscataquis | 39 min |
| Jul 28, 3:17 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 32 min |
| Jul 28, 3:36 PM EDT | Special Weather Statement | CAR | Aroostook | 24 min |
| Jul 28, 3:53 PM EDT | Special Weather Statement | CAR | Penobscot | 52 min |
| Jul 28, 4:25 PM EDT | Special Weather Statement | CAR | Penobscot | 35 min |
| Jul 28, 5:01 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 44 min |
| Jul 28, 5:05 PM EDT | Special Weather Statement | CAR | Piscataquis | 25 min |
| Jul 28, 5:50 PM EDT | Special Weather Statement | CAR | Penobscot | 25 min |
| Jul 28, 7:02 PM EDT | Special Weather Statement | CAR | Penobscot | 43 min |
| Jul 28, 7:15 PM EDT | Special Weather Statement | CAR | Aroostook | 45 min |
Nearby
Beach Hazards Statements in Maine, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.